So a nifty drug is being approved for broader distribution... and like with many new drugs the military and VA have already jumped on board to use people like guinea pigs to help those poor needy folks in the pharmaceutical industries with their testing costs. This particular drug has an interesting twist though [emphasis added]:
"I am the widow of Sgt. Eric Layne. I found my husband dead when our son, Shamus, was 17 months old," Janette Layne told the committee between her tears.
"In summer of 2007, he began taking Klonopin and Seroquel. He ate excessively and would fall asleep with food in his mouth. He had tremors and was extremely lethargic. His speech was slurred to the point I couldn't tell what he was saying. Eric did not have any of these problems before he took these medications."
She showed a short video of her husband slumped over a table in their home and barely able to respond to her questions on Christmas, shortly before he died at age 29.
Stan and Shirley White, also of West Virginia, testified that their 23-year-old son, Andrew, died suddenly after taking the same drugs Layne did. Some researchers suspect that Seroquel can trigger sudden cardiac death, and the Whites have asked Congress to look into the unexpected deaths of about 40 young members of the armed services.
These deaths seem to have occurred primarily in their sleep... and part of a "drug cocktail" that the VA has been trying out on veterans. My own local VA has at least two doctors pushing this for quite some time to add to the pill regime for us 'energizer test bunnies.'
And with any pill that has had limited testing and has been linked to sudden death while sleeping, one should expect this direction staring them in the face as they're ready to take that first dose:
"Take at bedtime."
[insert spine tingle here]